Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Jacksonville, FL

May 12, 2025Duval County, Florida

NWS Jacksonville, FL issued this flash flood warning at May 12, 2025, 8:53 PM EDT for Duval County, Florida. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2025, 8:53 PM EDT (00:53 UTC)
Expired
May 12, 2025, 10:15 PM EDT
In force
82 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 19 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2025-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2025-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
854 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

366 
WGUS52 KJAX 130053
FFWJAX
FLC031-130215-
/O.NEW.KJAX.FF.W.0002.250513T0053Z-250513T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
853 PM EDT Mon May 12 2025

The National Weather Service in Jacksonville has issued a

* Flash Flood Warning for...
  Central Duval County in northeastern Florida...

* Until 1015 PM EDT.

* At 853 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jacksonville, Riverside, San Marco, Ortega, Normandy and Tallyrand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3034 8163 3027 8168 3026 8169 3023 8172
      3023 8176 3023 8177 3025 8178 3027 8178
      3032 8177 3034 8175 3037 8172 3039 8171
      3041 8166 3042 8163 3039 8161

FLASH FLOOD...RADAR INDICATED

$$

23
1 follow-up statement
373 
WGUS72 KJAX 130208
FFSJAX

Flash Flood Statement
National Weather Service Jacksonville FL
1008 PM EDT Mon May 12 2025

FLC031-130218-
/O.EXP.KJAX.FF.W.0002.000000T0000Z-250513T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval FL-
1008 PM EDT Mon May 12 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT THIS EVENING FOR 
CENTRAL DUVAL COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3034 8163 3027 8168 3026 8169 3023 8172
      3023 8176 3023 8177 3025 8178 3027 8178
      3032 8177 3034 8175 3037 8172 3039 8171
      3041 8166 3042 8163 3039 8161

$$

23

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at May 12, 8:02 PM EDT, 51 minutes earlier.

Area forecast discussion, May 12, 8:02 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
802 PM EDT Mon May 12 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 802 PM EDT Mon May 12 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Scattered showers and thunderstorms continue to develop along the
weak frontal boundary passing through the area. With the north-
south orientation of the frontal boundary, a few storms may train
over areas bringing localized flooding this evening. Convective
activity will gradually shift offshore in the next couple of
hours. Overnight lows will be in the 60s.

&&

.NEAR TERM...(Through Tonight)

A large stacked low pressure system continues to spin across the
lower Mississippi River valley while an attendant cold front
begins to push west across the Florida panhandle and the Gulf.
The local area currently lies east of the frontal boundary in a
"recovering" warm sector. Instability has sharply risen with
sunshine helping elevate SBCAPE (2000+ J/kg). Airmass convection,
which has been fairly shallow thus far owing to a pre-frontal dry
slot, has been gaining a bit more depth amid the warm sector. The
morning upper air observation did indicate marginal lapse-rates
but, with better than expected surface heating (highs into the low
80s), a more favorable environment (i.e. steeper near-surface
lapse rates) for strong thunderstorm wind gusts is developing.

Though the drier airmass aloft may mitigate deeper convection
initially, a few strong storms characterized by winds of 30-50
mph may develop ahead of and along the cold front as it moves
across the region this afternoon and early evening.

Given the amount of accumulated rainfall over the last few days,
localized flooding is still a concern but it is not likely to be
extensive. Broadly, an additional inch or two is expected this
through the rest of the evening.

Once the front parades toward the Atlantic coast and then
offshore late this evening, convection along it will fade and
drier air behind it will scour out moisture and cloud cover. With
only partly cloudy skies, fog and low stratus formation is likely
by sunrise Tuesday. Some fog could be locally dense west of the
I-95 corridor. Lows tonight fall into the low/mid 60s inland while
readings at the coast hover in the upper 60s to around 70F.

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

&&

.SHORT TERM...(Tuesday and Wednesday)

The front will exit northeast Florida and southeast Georgia on
Tuesday, leaving drier conditions in it's wake. Rain chances will
remain at about 20-30% on Tuesday, with highest chances for
isolated thunderstorms being in the afternoon and evening with sea
breeze interactions as a shortwave moves through. By Wednesday,
cloud cover will thin and southwesterly winds will continue,
temperatures will rise back up into the mid to upper 80s, with
some locations hitting 90 degrees. As the surface low makes it's
way up the Atlantic coast, a few showers and storms will be
possible over southeast Georgia on Wednesday, but otherwise it
will be mostly sunny.

&&

.LONG TERM...(Thursday through Sunday)

Hot and dry conditions will settle in to finish off the week,
with high temperatures soaring into the 90s area-wide from Friday
through Sunday. With drier air in place, heat indices will be very
similar to actual temperatures. A front will creep down from the
north and stall over central Georgia this weekend, allowing for
some isolated shower potential over southeast Georgia on Saturday
and Sunday.

&&

.AVIATION...
(00Z TAFS)
Issued at 802 PM EDT Mon May 12 2025

Showers and thunderstorms will affect the JAX metro sites for the
next couple of hours as a weakening cold front continues to move
across the area. A light shower/storm might pass near SSI/SGJ
this evening before they shift offshore. Light WSW winds develop
tonight in the wake of the frontal passage. Low stratus development
along and west of I-95 will potentially lower ceilings to
MVFR/IFR in the pre-dawn hours. SW winds between 5-10 kts prevail
on Tuesday.

&&

.MARINE...
Issued at 225 PM EDT Mon May 12 2025

Marginal Small Craft Advisory conditions persist through
tonight ahead of cold front which will push offshore during the
early morning hours Tuesday. Scattered thunderstorms are possible
over the local waters after midnight tonight. A weak high
pressure ridge will extend across south Florida from Tuesday
through much of this week with southwest flow prevailing.

Rip Currents: High risk of rip currents continues today and lowers
to a Moderate Risk level Tuesday and Wednesday as offshore winds
prevail and surf heights begin to fall.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  82  63  87 /  50  30  10  20
SSI  68  81  68  84 /  30  30  10  20
JAX  65  85  65  90 /  60  30   0  10
SGJ  67  85  66  88 /  20  20   0  10
GNV  65  83  65  89 /  20  20   0  10
OCF  66  83  66  87 /  20  20   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 4 AM EDT Tuesday for FLZ124-125-138-
     233-333.

GA...High Rip Current Risk until 4 AM EDT Tuesday for GAZ154-166.

AM...None.
&&

In the hours before

Special weather statement, May 12, 4:30 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
430 PM EDT Mon May 12 2025

FLZ023-024-030-031-232-425-GAZ364-122115-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Inland Nassau FL-
Bradford FL-Western Charlton GA-
430 PM EDT Mon May 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NASSAU...
NORTHEASTERN BRADFORD...SOUTHEASTERN BAKER...NORTHEASTERN UNION...
NORTHWESTERN CLAY...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES THROUGH 515 PM EDT...

At 429 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raiford, moving northeast at 25 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raiford, Macclenny, Glen St. Mary, Cecil Field, Maxville, Baldwin,
and Ellerbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3002 8218 3012 8230 3044 8201 3025 8180
TIME...MOT...LOC 2029Z 225DEG 20KT 3011 8219

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, May 12, 5:09 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
509 PM EDT Mon May 12 2025

GAZ152-163-250-264-350-364-122200-
Northeastern Charlton GA-Clinch GA-Western Charlton GA-Brantley GA-
Northern Ware GA-Southern Ware GA-
509 PM EDT Mon May 12 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BRANTLEY...CENTRAL
WARE...EAST CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES THROUGH
600 PM EDT...

At 509 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles southwest of Stephen Foster State Park, moving
northeast at 50 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Waycross, Stephen Foster State Park, Boggy Bay, Braganza, Race Pond,
Fort Mudge, and Needham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3065 8243 3075 8260 3127 8244 3109 8202
TIME...MOT...LOC 2109Z 215DEG 43KT 3077 8247

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, May 12, 6:15 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
615 PM EDT Mon May 12 2025

GAZ135-136-122300-
Appling GA-Wayne GA-
615 PM EDT Mon May 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES THROUGH 700 PM EDT...

At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Surrency, moving northeast at 20 mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Surrency and Odum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3190 8214 3189 8214 3189 8212 3190 8211
      3186 8212 3182 8204 3182 8201 3179 8199
      3179 8196 3176 8194 3175 8191 3175 8192
      3159 8210 3170 8226
TIME...MOT...LOC 2215Z 217DEG 19KT 3171 8213

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Special weather statement, May 12, 7:26 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
726 PM EDT Mon May 12 2025

GAZ132>135-130015-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
726 PM EDT Mon May 12 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL COFFEE...
NORTHWESTERN BACON...JEFF DAVIS AND NORTHWESTERN APPLING COUNTIES
THROUGH 815 PM EDT...

At 726 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of West Green, or 11 miles southwest of Graham,
moving north at 40 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Hazlehurst, Graham, Plant Hatch, Denton, and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3197 8243 3195 8241 3196 8240 3195 8239
      3196 8238 3195 8237 3194 8238 3194 8233
      3158 8254 3164 8274 3192 8265 3194 8259
      3196 8256 3196 8253 3195 8249 3195 8248
      3196 8250 3197 8248
TIME...MOT...LOC 2326Z 200DEG 37KT 3169 8261

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 9:21 PM EDTAreal Flood AdvisoryJAXDuval, Saint Johns114 min
May 12, 9:58 PM EDTSpecial Marine WarningJAX62 min
May 13, 5:11 AM EDTDense Fog AdvisoryJAXFlagler, Saint Johns3 hr

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.